Back to Ask the Diabetes Team Ask the Diabetes Team

From Newport News, Virginia, USA:

I started taking Glucophage XR about a year ago, and, about a week later, I began to notice yellow pill shaped objects (soft with white center) in my stool. My doctor does not know what it is but suspects them to be my pills. Any ideas?


Since Glucophage XR [metformin] is a very long acting pill, it slowly releases the medicine over a 24 hour period. The empty "shell" of the pill is then excreted in your stool, but the medicine has already been slowly absorbed into your bloodstream.


[Editor's comment: From the manufacturer's "Patient Information" part of the Product Information:

"Occasionally, the inactive [tablet] of GLUCOPHAGE XR may be eliminated as a soft mass in your stool that may look like the original tablet; this is not harmful and will not affect the way GLUCOPHAGE XR works to control your diabetes." WWQ]

Original posting 25 Sep 2002
Posted to Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.